March 06, 2021
Home  »  Website  »  National  »  Karnataka: 43-Year-Old Healthcare Worker Dies Two Days After Receiving Covid-19 Vaccine

Karnataka: 43-Year-Old Healthcare Worker Dies Two Days After Receiving Covid-19 Vaccine

The healthcare worker’s death was caused due to ‘cardio respiratory arrest’, officials said

Google + Linkedin Whatsapp
Follow Outlook India On News
Karnataka: 43-Year-Old  Healthcare Worker Dies Two Days After Receiving Covid-19 Vaccine
Representational Image
PTI
Karnataka: 43-Year-Old Healthcare Worker Dies Two Days After Receiving Covid-19 Vaccine
outlookindia.com
2021-01-19T09:22:40+05:30

Of the 3,81,305 healthcare workers vaccinated so far throughout the country, 580 adverse events following immunisation were reported as of Monday the Union health ministry said.

Of these a 43-year-old health department employee in Karnataka died of a massive heart attack on Monday, two days after he was administered Covid-19 vaccine. This incident occurred just hours after a ward boy at a Moradabad district hospital died on Monday 30 hours after being administered Covishield. Read here.

The deceased Karnataka health department employee has been identified as Nagaraju of Ballari district. He was a permanent employee of Health department. He was vaccinated on January 16 at around 1 PM and he was normal till this morning, the department said.

When contacted, Dr C N Manjunath, Director, Sri Jayadeva Institute of Cardiovascular Sciences and Research, an autonomous government institute, said, "The death is only a coincidence and not related to the vaccine." Dr Manjunath is also a member of the technical advisory committee, Karnataka government, on Covid-19.

"Today morning (Monday) when he came to work, he complained of chest pain at around 9.30 am and collapsed. He was treated immediately and referred to Jindal Sanjeevani hospital... highest level of treatment was provided, but he couldn't be saved," the department said in a statement.

None of the other healthcare workers who received the vaccine from the same vial had any adverse events, it said.

The district level AEFI (Adverse Events Following Immunisation) Committee held detailed discussions and concluded that Nagaraju's death was due to "cardio respiratory arrest secondary to acute antereo septal wall Myocardial Infarction (heart attack)."

(With PTI inputs)


For in-depth, objective and more importantly balanced journalism, Click here to subscribe to Outlook Magazine
Next Story >>
Google + Linkedin Whatsapp

The Latest Issue

Outlook Videos